Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 8, 2009, 8:37 AM CDT for 5 counties in Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 8:37 AM CDT (13:37 UTC)
- Expired
- Mar 8, 2009, 9:15 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 8:55 AM CDT | TSTM WND GST 60 | Russellville, MO | 50 TO 60 MPH GUSTS WITH PEA SIZE HAIL...SMALL BRANCHES BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 6:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081337
SVRLSX
MOC019-027-051-135-151-081415-
/O.NEW.KLSX.SV.W.0009.090308T1337Z-090308T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
837 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
COLE COUNTY IN CENTRAL MISSOURI
SOUTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI
OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 915 AM CDT
* AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CLARKSBURG TO
26 MILES SOUTHWEST OF HIGH POINT...AND WERE MOVING EAST AT 115 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. MARTINS...
HICKORY HILL...
BRAZITO...
NEW BLOOMFIELD...
WARDSVILLE...
TAOS...
ST. THOMAS...
WESTPHALIA...
FREEBURG...
RICH FOUNTAIN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3868 9267 3882 9166 3828 9165 3828 9219
3833 9220 3833 9241 3842 9241 3842 9261
3848 9269
TIME...MOT...LOC 1337Z 252DEG 101KT 3861 9254 3817 9264
$$
GLASS3 follow-up statements
000
WWUS53 KLSX 081352
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT SUN MAR 8 2009
MOC019-027-051-135-151-081415-
/O.CON.KLSX.SV.W.0009.000000T0000Z-090308T1415Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-
853 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHERN BOONE...SOUTHERN CALLAWAY...SOUTHEASTERN MONITEAU...COLE
AND OSAGE COUNTIES...
AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARION TO 10 MILES SOUTHWEST OF
EUGENE...AND WERE MOVING NORTHEAST AT 65 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...BRAZITO...
WARDSVILLE...ST. THOMAS...JEFFERSON CITY...META...WAINWRIGHT...
TAOS...OSAGE BEND...TEBBETTS AND KOELTZTOWN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3868 9267 3882 9166 3828 9165 3828 9219
3833 9220 3833 9241 3842 9241 3842 9261
3848 9269
TIME...MOT...LOC 1353Z 246DEG 59KT 3870 9237 3826 9247
$$
GLASS000
WWUS53 KLSX 081404
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 AM CDT SUN MAR 8 2009
MOC019-027-051-135-151-081415-
/O.CON.KLSX.SV.W.0009.000000T0000Z-090308T1415Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-
903 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHERN BOONE...SOUTHERN CALLAWAY...SOUTHEASTERN MONITEAU...COLE
AND OSAGE COUNTIES...
AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HARTSBURG TO EUGENE...AND WERE
MOVING NORTHEAST AT 70 MPH.
DAMAGING WINDS UP TO 60 MPH AND PEA SIZE HAIL WERE REPORTED IN
RUSSELLVILLE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ST.
THOMAS...META...HOLTS SUMMIT...NEW BLOOMFIELD...WAINWRIGHT...
WARDSVILLE...OSAGE BEND AND TAOS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3868 9267 3882 9166 3828 9165 3828 9219
3833 9220 3833 9241 3842 9241 3842 9261
3848 9269
TIME...MOT...LOC 1403Z 246DEG 59KT 3875 9221 3836 9241
$$
GLASS000
WWUS53 KLSX 081418
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SUN MAR 8 2009
MOC019-027-051-135-151-081427-
/O.EXP.KLSX.SV.W.0009.000000T0000Z-090308T1415Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-
917 AM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...SOUTHERN
CALLAWAY...SOUTHEASTERN MONITEAU...COLE AND OSAGE COUNTIES EXPIRES AT
915 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
REMAIN ALERT AS THIS STORM COULD INTENISFY AGAIN AND ADDITIONAL
STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN
EFFECT UNTIL 200 PM.
LAT...LON 3868 9267 3882 9166 3828 9165 3828 9219
3833 9220 3833 9241 3842 9241 3842 9261
3848 9269
TIME...MOT...LOC 1404Z 246DEG 59KT 3876 9219 3837 9239
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:53 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 8, 6:53 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT SUN MAR 8 2009
.DISCUSSION...
/438 AM CDT SUN MAR 8 2009/
SHRA/TSRA WILL CONT TO MOVE NEWD THRU THE NWRN PTN OF THE CWA EARLY
THIS MRNG JUST N OF STNRY FNT EXTDG FM SFC LOW OVER SERN KS NE TO
JUST S OF UIN. THIS ACTIVITY IS ALSO ON THE NOSE OF A STG 50-60 KT
SWLY LLJ OVER SERN KS. THE LATEST RUC ANLYS SHOWS STG 850 MB
MOISTURE CNVG ACRS NRN MO ATTM. THE BEST THREAT OF CONVECTION
SHOULD CONT OVER THE NRN HALF OF THE CWA FOR THE REST OF THE MRNG
HRS AS A STG SHRTWV TROF OVER THE PLAINS MOVES RAPIDLY NEWD THRU
NRN MO WITH ITS ASSOCIATED SFC LOW MOVG THRU NERN MO LT THIS MRNG
AND THRU NERN IL BY LT THIS AFTN. A TRAILING CDFNT WILL SWEEP
THRU THE CWA LT THIS MRNG AND THIS AFTN. ALTHOUGH THERE WILL NOT
BE WIDESPREAD PCPN THIS AFTN AS THE DRY SLOT MOVES E-NEWD INTO THE
CWA THERE SHOULD BE A LINE OR BKN LINE OF CONVECTION JUST AHD OF
THE CDFNT MOVG RAPIDLY EWD THRU THE CWA THIS AFTN. A FEW OF THESE
STORMS MAY BE SEVERE WITH PLENTY OF LOW-MID LVL SHEAR DUE TO AN
80-90 KT MID LVL WIND MAX MOVG THRU THE CWA ARND 18Z SUN S OF THE
MID LVL LOW MOVG E-NEWD THRU SERN IA. THIS CONVECTION SHOULD RACE
E OF THE CWA BY EARLY THIS EVNG AS COOLER AND DRIER LOW LVL AIR
ADVCTS EWD THRU THE CWA BHND THE CDFNT/850 MB TROF. TEMPERATURES
MAY BCM STEADY OR SLOWLY FALL THIS AFTN OVER THE NWRN HALF OF THE
CWA WITH RELATIVELY STG LOW LVL CAA...ALTHOUGH THIS MAY BE
PARTIALLY OFFSET BY SOME SUNSHINE EXPECTED AS THE CLOUDS RAPIDLY
CLR OUT. THE TRANQUIL AND COOLER WX WILL BE SHORT LIVED AS THE WK
SFC RDG OVER THE AREA TGT MOVES RAPIDLY E OF THE AREA ON MON WITH
WK SW FLOW SHRTWVS ALONG WITH INCRSG LOW-MID LVL WAA BRINGING
SHRA/TSRA BACK TO THE CWA MON AFTN AND ESPECIALLY MON NGT. THE GFS
MDL STILL APRS A LTL TOO FAR E-NE WITH THE PCPN ON MON AND PREFER
THE SLIGHTLY SLOWER NAM MDL SOLUTION WHICH BRINGS CONVECTION BACK
INTO THE WRN PTN OF THE CWA MON AFTN AND ACRS MUCH OF THE CWA MON
NGT AS A STRENGTHENING SWLY LLJ BRINGS INCRSG LOW LVL MOISTURE BACK
INTO THE AREA. A WK WRMFNT WILL ALSO LIFT NWD THRU THE CWA MON NGT
AND TUE MRNG. ELEVATED CONVECTION MAY BRING SOME HVY RAIN TO THE
AREA MON NGT ALONG WITH A CHC OF HAIL. MDLS AREA A LTL SLOWER WITH
THE CDFNT FCST TO MOVE SEWD THRU THE AREA TUE AS AN INTENSIFYING
SHRTWV TROF...MID LVL LOW MOVES NEWD THRU THE NRN PLAINS. THE MDLS
NOW MOVE THIS CDFNT SEWD THRU THE CWA TUE AFTN AND EVNG. WILL
KEEP THE CHC OF SHRA/TSRA GOING OVER THE SERN PTN OF THE CWA TUE
NGT WITH THIS SLOWER FRONTAL PASSAGE. THERE WILL BE VERY STG CAA
TUE NGT WITH MUCH COLDER AIR ADVCTG INTO THE CWA TUE NGT AND WED
WITH WINTER LIKE TEMPERATURES RETURNING TO THE CWA WED AND WED
NGT.
GKS
&&
.AVIATION...
/646 AM CDT SUN MAR 8 2009/
FOR THE 12Z TAFS...
COLD FRONT WILL SWEEP EASTWARD ACROSS THE AREA THIS MORNING AND
EARLY THIS AFTERNOON. HAVE CONTINUED TWO HOUR TEMPO GROUPS FOR
IFR/MVFR CIGS/VSBYS FOR TSRA AHEAD OF FRONT. LINE OF STORMS AS
ALREADY DEVELOPED AHEAD OF FRONT WITH SCT SEVERE STORMS...SO HAVE
ALSO ADDED MENTION OF STRONG WIND GUSTS AND HAIL AT KUIN/KCOU. MAY
HAVE TO BE ADDED LATER AT KSTL/KSUS AS TORNADO WATCH IS IN EFFECT
UNTIL 2 PM. W-NWLY STRAIGHT LINE WINDS WILL GUST TO 30KTS BEHIND
FRONT. MAY SEE SOME CIGS AT KUIN IN THE 008-020 RANGE THROUGH THIS
AFTN...DO NOT EXPECT THESE LOW CIGS AT KCOU/KSTL/KSUS AT THIS
TIME. WINDS WILL DIE DOWN QUICKLY AND SKIES WILL CLEAR AFTER
SUNSET.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KNOX-LEWIS-
MARION-MONROE-SHELBY.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Mar 8, 8:12 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 812 AM CDT SUN MAR 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 812 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS EASTERN MISSOURI AND SOUTHERN ILLINOIS TODAY AS AN AREA OF LOW PRESSURE AND A TRAILING COLD FRONT SWEEPS THROUGH THE REGION. STORMS ARE ANTICIPATED ALONG AND AHEAD OF THE COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS BEGINNING MONDAY AFTERNOON AND CONTINUING UNTIL TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:54 PM CST | Flash Flood Watch | LSX | Knox, Lewis, Marion, Monroe, Shelby | 8 hr |
| Mar 8, 9:21 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Lincoln, Montgomery and 2 more | 39 min |
| Mar 8, 9:49 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 26 min |
| Mar 8, 9:51 AM CDT | Tornado Warning | LSX | Crawford | 24 min |
| Mar 8, 10:14 AM CDT | Tornado Warning | LSX | Crawford, Washington | 31 min |
| Mar 8, 10:16 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 35 min |
| Mar 8, 10:19 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 26 min |
| Mar 8, 10:36 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 24 min |
| Mar 8, 10:39 AM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 36 min |
| Mar 8, 10:51 AM CDT | Tornado Warning | LSX | Lincoln | 24 min |
| Mar 8, 11:06 AM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve | 39 min |
| Mar 8, 12:16 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 7 hr |
| Mar 8, 2:14 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Mar 8, 2:14 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.